Journal of the Mathematical Society of Japan

Weak-type inequalities for Fourier multipliers with applications to the Beurling-Ahlfors transform

Adam OSȨKOWSKI

Full-text: Open access

Abstract

The paper contains the study of weak-type constants of Fourier multipliers resulting from modulation of the jumps of Léevy processes. We exhibit a large class of functions $m: {\mathbb R}^d\to {\mathbb C}$, for which the corresponding multipliers $T_m$ satisfy the estimates

$ \|T_m f\|_{L^{p,\infty}({\mathbb R}^d)} \leq \bigg[ \frac{1}{2}\Gamma \bigg( \frac{2p-1}{p-1} \bigg) \bigg]^{(p-1)/p} \|f\|_{L^p({\mathbb R}^d)} $

for 1 < $p$ < 2, and

$ \|T_m f\|_{L^{p,\infty}({\mathbb R}^d)} \leq \bigg[ \frac{p^{p-1}}{2} \bigg]^{1/p} \|f\|_{L^p({\mathbb R}^d)} $

for $2 \leq p$ < $\infty$. The proof rests on a novel duality method and a new sharp inequality for differentially subordinated martingales. We also provide lower bounds for the weak-type constants by constructing appropriate examples for the Beurling-Ahlfors operator on ${\mathbb C}$.

Article information

Source
J. Math. Soc. Japan, Volume 66, Number 3 (2014), 745-764.

Dates
First available in Project Euclid: 24 July 2014

Permanent link to this document
https://projecteuclid.org/euclid.jmsj/1406206971

Digital Object Identifier
doi:10.2969/jmsj/06630745

Mathematical Reviews number (MathSciNet)
MR3238316

Zentralblatt MATH identifier
1306.42020

Subjects
Primary: 42B15: Multipliers 60G44: Martingales with continuous parameter
Secondary: 42B20: Singular and oscillatory integrals (Calderón-Zygmund, etc.)

Keywords
Fourier multiplier singular integral Beurling-Ahlfors transform martingale differential subordination

Citation

OSȨKOWSKI, Adam. Weak-type inequalities for Fourier multipliers with applications to the Beurling-Ahlfors transform. J. Math. Soc. Japan 66 (2014), no. 3, 745--764. doi:10.2969/jmsj/06630745. https://projecteuclid.org/euclid.jmsj/1406206971


Export citation

References

  • A. Baernstein II and S. J. Montgomery-Smith, Some conjectures about integral means of $\partial f$ and $\overline{\partial}f$, In: Complex Analysis and Differential Equations, Uppsala, 1997, (eds. C. Kiselman and A. Vretblad), Acta. Univ. Upsaliensis Skr. Uppsala Univ. C Organ. Hist., 64, Uppsala Univ., Uppsala, 1999, 92–109.
  • R. Bañuelos and K. Bogdan, Lévy processes and Fourier multipliers, J. Funct. Anal., 250 (2007), 197–213.
  • R. Bañuelos, A. Bielaszewski and K. Bogdan, Fourier multipliers for non-symmetric Lévy processes, Marcinkiewicz centenary volume, 9–25, Banach Center Publ., 95, Polish Acad. Sci. Inst. Math., Warsaw, 2011.
  • R. Bañuelos and P. Janakiraman, $L_p$-bounds for the Beurling-Ahlfors transform, Trans. Amer. Math. Soc., 360 (2008), 3603–3612.
  • R. Bañuelos and A. Osękowski, Martingales and sharp bounds for Fourier multipliers, Ann. Acad. Sci. Fenn. Math., 37 (2012), 251–263.
  • R. Bañuelos and G. Wang, Sharp inequalities for martingales with applications to the Beurling-Ahlfors and Riesz transformations, Duke Math. J., 80 (1995), 575–600.
  • D. L. Burkholder, Boundary value problems and sharp inequalities for martingale transforms, Ann. Probab., 12 (1984), 647–702.
  • D. L. Burkholder, Explorations in martingale theory and its applications, In: École d'Été de Probabilités de Saint-Flour XIX–-1989, (ed. P. L. Hennequin), Lecture Notes in Math., 1464, Springer-Verlag, Berlin, 1991, 1–66.
  • C. Dellacherie and P.-A. Meyer, Probabilities and potential. B, North Holland Math. Stud., 72, North Holland Publishing Co., Amsterdam, 1982. Theory of martingales; Translated from the French by J. P. Wilson.
  • T. Iwaniec, Extremal inequalities in Sobolev spaces and quasiconformal mappings, Z. Anal. Anwendungen, 1 (1982), 1-16 (English, with German and Russian summaries).
  • T. Iwaniec, Hilbert transform in the complex plane and area inequalities for certain quadratic differentials, Michigan Math. J., 34 (1987), 407–434.
  • T. Iwaniec and G. Martin, Riesz transforms and related singular integrals, J. Reine Angew. Math., 473 (1996), 25–57.
  • O. Lehto, Remarks on the integrability of the derivatives of quasiconformal mappings, Ann. Acad. Sci. Fenn. Ser. A I No., 371 (1965), 8 pp.
  • A. Osękowski, Inequalities for dominated martingales, Bernoulli, 13 (2007), 54–79.
  • A. Osękowski, On relaxing the assumption of differential subordination in some martingale inequalities, Electron. Commun. Probab., 16 (2011), 9–21.
  • J. Suh, A sharp weak type $(p,p)$ inequality $(p>2)$ for martingale transforms and other subordinate martingales, Trans. Amer. Math. Soc., 357 (2005), 1545–1564 (electronic).
  • G. Wang, Differential subordination and strong differential subordination for continuous-time martingales and related sharp inequalities, Ann. Probab., 23 (1995), 522–551.